Alert archive / Missouri / Wind Advisories in 2019
Wind Advisory 3, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Jan 28, 2019, 8:58 AM CST for 19 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2019, 8:58 AM CST (14:58 UTC)
- Expired
- Jan 28, 2019, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
All 22 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 54 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2101 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 507 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006 WWUS73 KSGF 281458 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 858 AM CST Mon Jan 28 2019 KSZ073-097-101-MOZ055>058-066>070-077>081-088>091-094-290000- /O.NEW.KSGF.WI.Y.0003.190128T1458Z-190129T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede- Jasper-Dade-Greene-Webster-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Aurora, Mount Vernon, and Marionville 858 AM CST Mon Jan 28 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Springfield has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * TIMING... Through 6 PM This Evening * WINDS...Northwest winds of 25 to 30 mph with gusts up to 45 mph * IMPACTS...Strong winds could cause difficulty driving on area roadways today. Loose outdoor objects could become displaced. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Burchfield
2 follow-up statements
121 WWUS73 KSGF 282011 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 211 PM CST Mon Jan 28 2019 KSZ073-097-101-MOZ055>058-066>070-077>081-088>091-094-290000- /O.CON.KSGF.WI.Y.0003.000000T0000Z-190129T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede- Jasper-Dade-Greene-Webster-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Aurora, Mount Vernon, and Marionville 211 PM CST Mon Jan 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING... Through 6 PM This Evening * WINDS...Northwest winds of 25 to 30 mph with gusts up to 45 mph * IMPACTS...Strong winds could cause difficulty driving on area roadways today. Loose outdoor objects could become displaced. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Burchfield
016 WWUS73 KSGF 282355 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 555 PM CST Mon Jan 28 2019 KSZ073-097-101-MOZ055>058-066>070-077>081-088>091-094-290100- /O.EXP.KSGF.WI.Y.0003.000000T0000Z-190129T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede- Jasper-Dade-Greene-Webster-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Aurora, Mount Vernon, and Marionville 555 PM CST Mon Jan 28 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... While winds will remain gusty this evening, peak gusts will be below advisory levels. $$ Raberding
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Jan 28, 6:02 AM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Jan 28, 6:02 AM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
602 AM CST Mon Jan 28 2019
.SHORT TERM...(Today and tonight)
Issued at 405 AM CST Mon Jan 28 2019
A cold front extending from Iowa to North Texas was making its way
across the plains early this morning. Some light rain was
occurring in advance of the front and will push into the Ozarks
region and southeastern kansas this morning. Temperatures ahead of
the front were in the lower 40s for the most part. the
precipitation is expected to remain mostly rain as the front
progresses through the region today but will change over to a mix
of rain/snow late this morning and into this afternoon as a very
cold airmass filters into the area behind the front.
Precipitation is expected to be rather light with a tenth of an
inch of less for the most part. Some areas near the Plateau may
see a dusting of snow on grassy areas but most locations will not
see any accumulations at all.
Temperatures will begin to fall through the day today with the
warmest temperatures occurring this morning. This non diurnal
temperature will see todays highs early this morning in the lower
40s. By midday, temperatures should be around the freezing mark
for areas along and north or I-44 with the entire Ozarks below
freezing by this evening.
A strong surface pressure gradient will cause winds to gust this
afternoon from 30 to 35mph. While this is below advisory criteria
it will combine with the cold air filtering into the region to
make for a wet, cold and blustery day.
Strong cold air advection will continue this evening and
overnight tonight. Overnight lows will drop into the lower to
middle teens for the most, though areas of the eastern Ozarks may
see lows in the upper single digits.
.LONG TERM...(Tuesday through Sunday)
Issued at 245 AM CST Mon Jan 28 2019
As a 110-130 knot 300- mb jet max digs into the southern Plains
Tuesday morning, an anomalous 500- mb close low will begin to
pivot through the Great Lakes Region. Temperatures across the
Ozarks on Tuesday will only warm into the lower 30s, while areas
over central Missouri top out in the middle 20s. The apparent
temperature on Tuesday will feel much colder, however. Beneath
increasing mid-level clouds, deep boundary layer mixing will allow
for 30 MPH wind gusts across the plateau Tuesday afternoon. This
will keep the apparent temperature (i.e. how the air feels) in the
low 20s to mid-teens.
A few flurries cannot be ruled out Tuesday night into Wednesday
morning across the eastern Ozarks as a shortwave ripples through
northwest flow aloft, but the attention grabbing headline will be
the dangerously cold temperatures. Despite some broken mid-level
clouds, Tuesday night lows will bottom out in the low single
digits in areas north of US-60. With continued cold-advection
aloft and a snow pack over the central and northern Plains,
confidence is high that Tuesday night into Wednesday will be our
coldest day so far this winter. We have issued a Wind Chill Watch
for counties generally north of US-60 from 6PM Tuesday Evening
until 12PM Wednesday afternoon for wind chills at or below -10
degrees Fahrenheit.
As the 150-170 knot 300- mb jet max rounds the base of the upper-
level trough, the 500- mb closed low will begin to lift back into
eastern Canada on Wednesday. Meanwhile in the Ozarks, surface
high pressure will continue building across our region. Despite
abundant sunshine on Wednesday, high temperatures will only top
out in the mid-teens across southwest Missouri. This will make
Wednesday the coldest day the Springfield metro has seen since
January 16, 2018. Overnight lows Wednesday night will range from
the the single digits to low teens.
500- mb heights begin to rise over southwest Missouri Thursday in
response to strong warm-air advection over the southern Plains.
Some light precip is possible across the area Thursday night as a
30-40 knot low-level jet transports some shallow moisture and
isentropic lift into the region. Given how cold ground
temperatures will be, any sort of light precip could make the
roads slick. High temperatures on Thursday will creep into the low
40s across far southwest Missouri, while central Missouri remains
in the 30s. Overnight lows look to be in the low 30s.
The Friday through Sunday time frame will feature a continued
warming trend as 500- mb flow becomes more zonal. Temps will
return to, or slightly above, their seasonal norms. A few chances
for light rain are also possible this weekend as low-level
moisture and weak synoptic lift ripples through southwest flow.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 556 AM CST Mon Jan 28 2019
A quick moving cold front was in the process of moving through the
Ozarks this morning. As the front passes, showers will move across
the region with MVFR stratus impacting the region behind the
front this morning. Flight conditions will improve this afternoon
behind the frontal surface winds become gusty. Late this evening,
skies will become scattered with surface winds dropping off
through Tuesday morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Chill Watch from Tuesday evening through Wednesday morning
for MOZ055>058-066>071-077>083-089>092.
KS...Wind Chill Watch from Tuesday evening through Wednesday morning
for KSZ073.
&&
SHORT TERM...Hatch
LONG TERM...Hatch/Albano
AVIATION...HatchHazardous weather outlook, Jan 28, 5:31 AM CST, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 531 AM CST Mon Jan 28 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 531 AM CST Mon Jan 28 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited excessive cold risk. Limited non thunderstorm wind risk. Limited snow risk. DISCUSSION... Light rain will move through the area this morning. The rain may briefly change to light snow as it ends. Little if any accumulation is expected at this time. Gusty northwest winds up to 30 mph will be possible this afternoon and evening behind a strong cold front. Temperatures will steadily fall throughout the day. Overnight lows will range from the low-to-mid teens across southeast Kansas and southwest Missouri to single digits across the far eastern Ozarks. Wind chills will be near or below zero in most areas overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Very cold air will remain in place through mid-week. Well below normal temperatures are expected Tuesday night through Thursday. Wind chill values will fall below zero at times. Wednesday morning will be the coldest with wind chill values ranging from minus ten to minus twenty. A Wind Chill Watch is in effect from Tuesday evening until Wednesday afternoon. Those outdoors during this timeframe will need to take appropriate precautions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Albano
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:43 AM CST | Wind Chill Watch | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 15 more | 10 hr |
| Jan 28, 2:05 PM CST | Wind Chill Advisory | SGF | Barton, Benton, Camden, Cedar, Christian, Dade and 20 more | 46 hr |
Nearby
Wind Advisories in Missouri, 2019Wind Advisories in Kansas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.